It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi,

I dont really know how this site works and what to do but here goes.

Last year i went on Microygynon E (Estrogen only) and i started getting pains in my legs, i came off it for a couple of months and pains stopped. I then went on the Patch within 4 days the pains came back. I was advised i had phlebitis.

Since then i have not been on the pill but got cystic acne. LARGE, PAINFUL, SIGHTLY, horrid lumps on my head.

That have no head and take ages to go down and scar.

It is really getting me down, however i have noticed it gets worse when my menstrual cycle kicks in.

I have a dermatologist booked for the 10th May 2010 but i dont know what to do in the meantime i feel so ugly?

I have also been referred to have an ultra sound done to see if i have PCOS (polycystic ovaries) as that can be related to cystic acne as my hair has been getting thin and falling out.

As i know the two are related from wher your body produced too much testosterone and sebum then causing the lumps to appear on my forehead.

Is anyone else in the same boat or know about treatments and if i can ever be cleared of this??

I cant go back on the pill because of the pain it would cause my legs and i know the pill maintained my hormones, i am scared i am going to have this forever.

As i know you cant take something like accutance without being on 2 forms of birth control pills??

Anyone help me??
It is good you have a dermatologist appointment.Birth control can help with acne,but other treatments not involving hormones can too if you find it causes you a problem.
Perhaps if you cannot take estrogen,you could get on spironolactone which also helps block androgens.You will have to be monitored for your potassium levels though (they can get too high on spiro and you will have to cut back on potassium foods like bananas)
Also,some derms won't prescribe it.They may say your GYN has to prescribe it.But you may get lucky.

Have you tried any other over the counter products? Salicylic acid or Benzoyl peroxide?

I used to have bad cystic acne too.I use BP,Differin and 2% salicylic acid facewash.Don't worry,you will find something that works for you:)
[QUOTE=Charlottef23;4231530]Hi,

I dont really know how this site works and what to do but here goes.

Last year i went on Microygynon E (Estrogen only) and i started getting pains in my legs, i came off it for a couple of months and pains stopped. I then went on the Patch within 4 days the pains came back. I was advised i had phlebitis.

Since then i have not been on the pill but got cystic acne. LARGE, PAINFUL, SIGHTLY, horrid lumps on my head.

That have no head and take ages to go down and scar.

It is really getting me down, however i have noticed it gets worse when my menstrual cycle kicks in.

I have a dermatologist booked for the 10th May 2010 but i dont know what to do in the meantime i feel so ugly?

I have also been referred to have an ultra sound done to see if i have PCOS (polycystic ovaries) as that can be related to cystic acne as my hair has been getting thin and falling out.

As i know the two are related from wher your body produced too much testosterone and sebum then causing the lumps to appear on my forehead.

Is anyone else in the same boat or know about treatments and if i can ever be cleared of this??

I cant go back on the pill because of the pain it would cause my legs and i know the pill maintained my hormones, i am scared i am going to have this forever.

As i know you cant take something like accutance without being on 2 forms of birth control pills??

Anyone help me??[/QUOTE]
Hey,

Thanks for getting back to me.

I am scared to go onto it, incase it sets my legs off and when i was on it i had veins appear in my feet and they swell up whenever i get hot and i think they look unslightly.

I want this cystic acne gone it is really affecting my self-esteem and i feel ugly :-(

I am in my 20s and have never had this before and since coming off the pill it caused it!!
True cystic acne responds best to Accutane. Topical stuff has always been of little to no help for me. It just gives me cysts on a dry face.





All times are GMT -7. The time now is 08:25 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!